Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 110, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2006, 6:36 PM CDT for Ouachita Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 6:36 PM CDT (23:36 UTC)
- Expired
- May 4, 2006, 7:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 4:07 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 4, 4:07 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 407 PM CDT THU MAY 4 2006 .DISCUSSION... THE REMNANTS OF THE STORM SYSTEM EARLIER IN THE MORNING HAS NOW JOINED WITH SEVERAL OUTFLOW BOUNDARIES AND AFTERNOON HEATING AND A WARM AND MOIST ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. AN UPPER LEVEL DISTURBANCE MOVING ACROSS SOUTH ARKANSAS HAS HELPED THE THUNDERSTORMS MOVING EAST OVER THE AREA PRODUCE SEVERE WEATHER...WITH MAINLY HAIL AND HIGH WINDS. ADDITIONAL OUTFLOW BOUNDARIES FROM THE SYSTEM OVER ARKANSAS WILL MOVE SOUTH INTO E TX AND N LA HELPING ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT INTO THE EVENING. COOLER AIR ASSOCIATED WITH THE AR SYSTEM WILL ALSO TEND TO BRIDGE THE COLD FRONT INTO THE FOUR STATE REGION OVERNIGHT WITH THE FRONT BECOMING SITUATED ACROSS N TX AND LA INTO CENTRAL MS ON FRIDAY. ADDITIONAL UPPER LEVEL DISTURBANCES WILL BE MOVING ALONG THE SURFACE FRONT FROM THE WEST AS THEY MOVE AROUND FROM A CLOSED LOW OVER THE WESTERN STATES. THE FRONT WILL BE NEAR OR ACROSS THE FOUR STATE REGION INTO SUNDAY...BUT BY THE FIRST OF THE WEEK STARTS TO RETURN. GIVEN THE HIGH PRECIPITABLE WATER VALUES IN PLACE...RAINFALL WILL BE HEAVY AT TIMES. SOME OF THE THUNDERSTORMS WILL BE SEVERE. THERE WILL BE BREAKS BETWEEN RAIN CHANCES THROUGH THE WEEKEND WITH ONE COMING EARLY SUNDAY AND INTO SUNDAY NIGHT. EARLY MONDAY WILL START OUT RAIN FREE BUT BY LATE IN THE DAY CHANCES RETURN. BY MID NEXT WEEK THE RAIN CHANCES RETURN. && .PRELIMINARY POINT TEMPS/POPS... SHV 65 81 64 77 / 60 50 50 60 MLU 66 81 64 76 / 60 50 50 60 DEQ 61 76 61 72 / 50 40 50 60 TXK 63 75 61 71 / 50 40 50 60 ELD 63 78 61 73 / 60 40 50 60 TYR 65 79 64 78 / 50 50 50 60 GGG 65 78 64 76 / 50 50 50 60 LFK 66 87 67 85 / 60 50 50 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/11
Hazardous weather outlook, May 4, 12:00 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 4 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE QUEEN ARKANSAS TO HEMPHILL TEXAS LINE. THE MAIN SEVERE WEATHER RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING. THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM... MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... REGARDING THUNDERSTORMS... SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER RISKS. A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY. AS UPPER LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM... MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME THUNDERSTORMS COULD BECOME SEVERE. REGARDING HEAVY RAINFALL... WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY. WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS COULD OCCUR. THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 06
In the hours before
Local storm report, May 4, 2:34 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG IDABEL 33.90N 94.82W
05/04/2006 MCCURTAIN OK BROADCAST MEDIA
PLATE GLASS WINDOWS BROKEN BY WIND AND HAIL IN IDABEL.
ALSO THERE WAS SOME ROOF DAMAGE AND SOME PORTABLE
BUILDINGS WERE SEVERELY DAMAGED.
&&
03Local storm report, May 4, 2:55 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 4 NE FULTON 33.65N 93.77W
05/04/2006 HEMPSTEAD AR LAW ENFORCEMENT
TREE DOWN OVER HWY 195.
0238 PM TSTM WND DMG 5 SW HOPE 33.62N 93.65W
05/04/2006 HEMPSTEAD AR AMATEUR RADIO
TREE DOWN I 30 AT MM 26.
&&
17Local storm report, May 4, 3:12 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 5 NE LEWISVILLE 33.41N 93.52W
05/04/2006 M0.75 INCH LAFAYETTE AR TRAINED SPOTTER
&&
03Local storm report, May 4, 3:43 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 5 S BODCAW 33.48N 93.40W
05/04/2006 NEVADA AR EMERGENCY MNGR
NUMEROUS TREES DOWN BLOCKING ROADS.
&&
17Local storm report, May 4, 3:54 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL WALDO 33.35N 93.30W
05/04/2006 E0.75 INCH COLUMBIA AR LAW ENFORCEMENT
&&
17Local storm report, May 4, 6:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 9 SE CENTER 31.70N 94.07W
05/04/2006 E1.75 INCH SHELBY TX PUBLIC
IN HURSTOWN.
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 44 min |
| May 4, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 53 min |
| May 4, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 51 min |
| May 4, 4:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 55 min |
| May 4, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 45 min |
| May 4, 1:20 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 70 min |
| May 4, 2:10 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 65 min |
| May 4, 2:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 45 min |
| May 4, 2:43 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| May 4, 3:06 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 54 min |
| May 4, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 62 min |
| May 4, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Union | 74 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.